Alert archive / Massachusetts / Gale Warnings in 2022
Gale Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Mar 31, 2022, 2:47 AM EDT. It took effect at Mar 31, 2022, 2:00 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2022, 2:47 AM EDT (06:47 UTC)
- In effect from
- Mar 31, 2022, 2:00 PM EDT
- Expired
- Apr 1, 2022, 3:11 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
565 WHUS71 KBOX 310647 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 247 AM EDT Thu Mar 31 2022 ANZ254>256-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0024.220331T1800Z-220401T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 247 AM EDT Thu Mar 31 2022 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 2 PM this afternoon to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0024.220331T2000Z-220401T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 247 AM EDT Thu Mar 31 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 4 PM this afternoon to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 247 AM EDT Thu Mar 31 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 4 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ235-237-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Rhode Island Sound-Block Island Sound- 247 AM EDT Thu Mar 31 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 4 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>234-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 247 AM EDT Thu Mar 31 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From 4 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Narragansett Bay- 247 AM EDT Thu Mar 31 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas around 3 feet expected. * WHERE...Narragansett Bay. * WHEN...From 4 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-312000- /O.UPG.KBOX.GL.A.0013.220331T1800Z-220401T1200Z/ /O.NEW.KBOX.SC.Y.0041.220331T1600Z-220401T0900Z/ Boston Harbor- 247 AM EDT Thu Mar 31 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas around 2 feet expected. * WHERE...Boston Harbor. * WHEN...From noon today to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
947 WHUS71 KBOX 311900 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 300 PM EDT Thu Mar 31 2022 ANZ254>256-010800- /O.CON.KBOX.GL.W.0024.000000T0000Z-220401T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 300 PM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-010800- /O.CON.KBOX.GL.W.0024.220331T2000Z-220401T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 300 PM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-010800- /O.CON.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 300 PM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ235-237-010800- /O.CON.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Rhode Island Sound-Block Island Sound- 300 PM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>234-010800- /O.CON.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 300 PM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...South winds 20 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-010800- /O.CON.KBOX.GL.W.0024.220331T2000Z-220401T0900Z/ Narragansett Bay- 300 PM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Narragansett Bay. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-010800- /O.CON.KBOX.SC.Y.0041.000000T0000Z-220401T0900Z/ Boston Harbor- 300 PM EDT Thu Mar 31 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
363 WHUS71 KBOX 010711 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 311 AM EDT Fri Apr 1 2022 ANZ254>256-012015- /O.CAN.KBOX.GL.W.0024.000000T0000Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0025.220401T2100Z-220402T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 311 AM EDT Fri Apr 1 2022 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 5 PM this afternoon to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231>235-237-251-012015- /O.CAN.KBOX.GL.W.0024.000000T0000Z-220401T0900Z/ /O.NEW.KBOX.GL.W.0025.220402T0000Z-220402T1200Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 311 AM EDT Fri Apr 1 2022 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From 8 PM this evening to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-012015- /O.CAN.KBOX.GL.W.0024.000000T0000Z-220401T1200Z/ /O.NEW.KBOX.GL.W.0025.220402T0000Z-220402T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 311 AM EDT Fri Apr 1 2022 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 8 PM this evening to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-012015- /O.CAN.KBOX.GL.W.0024.000000T0000Z-220401T0900Z/ /O.NEW.KBOX.SC.Y.0042.220401T1600Z-220402T1900Z/ Narragansett Bay- 311 AM EDT Fri Apr 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 15 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Narragansett Bay. * WHEN...From noon today to 3 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-012015- /O.CAN.KBOX.SC.Y.0041.000000T0000Z-220401T0900Z/ /O.NEW.KBOX.SC.Y.0042.220401T1600Z-220402T1900Z/ Boston Harbor- 311 AM EDT Fri Apr 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 2 feet expected. * WHERE...Boston Harbor. * WHEN...From noon today to 3 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 31, 2:01 AM EDT, 46 minutes earlier.
Area forecast discussion, Mar 31, 2:01 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
201 AM EDT Thu Mar 31 2022
.SYNOPSIS...
High pressure moves offshore tonight. A warm front brings milder
temperatures Thursday despite and abundance of clouds and a few
showers. A round of brief heavy showers and isolated thunder are
possible Thursday night into early Friday morning, then a drying
trend Friday afternoon behind a frontal passage, along with mild
temperatures lingering. Trending mainly dry for the upcoming
weekend, with Saturday the cooler of the two days.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10 PM Update...
Previous forecast is on track. Mid level warm front sweeping
across the region this evening. Other than a brief sprinkle or
two near the NH border for the next 1 to 2 hours, the very dry
boundary layer was just resulting in an abundance of mid level
cloudiness. These mid level clouds push east of the region over
the next few hours, allowing a brief window for partial clearing
and many locations may briefly drop into the 30s. However,
digging shortwave energy over the Great Lakes will allow a
modest southwest LLJ to develop toward morning. This will result
in low level moisture working into our region and the formation
of some low clouds and fog patches near daybreak.
Upper level ridging and lack of synoptic scale forcing will
result in mainly dry weather prevailing overnight. However, a
few spot showers are possible toward daybreak in the warm
advection pattern. Parts of the coastal plain that do fall
briefly into the 30s over the next few hours will see their
temps rise back into the 40s toward daybreak. This a result of
the developing southwest LLJ and moisture return.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Thursday...
Mid level trough amplifies over the GT Lakes with the attendant cold
front moving easy into New York during the afternoon. Best forcing
for ascent and deeper moisture will remain to the west where showers
will be focused. However, can't rule out a few showers from time to
time in persistent warm advection pattern. More widespread showers
will be approaching western MA toward evening. Otherwise, expect
lots of lower clouds across SNE.
925 mb temps increase to 10-12C Thu afternoon. Cloud cover will
limit full heating potential but expect highs to reach the upper 50s
to lower 60s across much of the region. If a few peeks of sunshine
are realized some spots could see mid 60s. Dewpoints will be
climbing into the 50s so a definite springtime feel to the airmass.
The milder temps will be accompanied by gusty SW winds as a low
level jet strengthens across SE New Eng. Low level inversion will
limit mixing but gusts 25-35 mph are expected in the afternoon,
strongest across SE New Eng.
Thursday night...
High amplitude trough approaches from the west with the cold front
moving through SNE overnight. Robust low level jet and PWAT plume
ahead of the front will lead to scattered to numerous showers moving
across the region. There is also marginal elevated instability so
can't rule out an isolated t-storm or some heavier convective
showers. The low level jet peaks around 70 kt across SE New Eng 00-
06z. Strong inversion will prevent the stronger winds from reaching
the ground, but any convective elements would enhance wind gusts,
especially across SE MA where temps will be near 60 in the evening.
Expect wind gusts to 30-40 mph in RI and SE MA with a low risk of
brief 40-50 mph gusts if a bit more mixing is realized.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Scattered showers, unseasonably warm Friday
* Seasonable pattern settles in for the weekend and next week
Friday
Remaining precipitation associated with a passing cold front tapers
off the east coast by Friday morning. Cooler air aloft settles over
the region while warmer air lingers at the surface. This will
support the potential for some scattered instability showers during
the afternoon on Friday. Steep lapse rates and efficient mixing will
allow for west/northwest wind gusts of 20-25+ mph as well as
temperatures in the low-mid 60s across portions of eastern MA.
Saturday and Sunday
High pressure builds into the region on Saturday producing clear
skies and seasonable temperatures. May see some scattered showers on
Sunday as a weak-low pressure system passes by the south coast of
New England.
Next Week
Broad upper level ridge builds over the eastern US early next week.
This will support seasonable conditions with daily high/low
temperatures in the mid to upper 50s and mid to upper 30s
respectively. Next chance for substantial precipitation will be mid-
week as all of the global models are resolving a coastal low-
pressure system developing off the east coast. No signals for
wintry weather at this time.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
06Z TAF Update...
Today...Moderate Confidence. Low end MVFR-IFR conditions
overspread the region from southwest to northeast through mid
morning. Expect these conditions to persist through the
afternoon. While dry weather will dominate today, there will be
the risk for a few showers particularly toward early evening.
Southwest wind gusts of 20 to 30 knots develop this afternoon
and a few gusts near 35 knots are expected by late afternoon
near the southeast New England coast. LLWS will also be a
concern.
Tonight...Moderate Confidence. MVFR-IFR conditions persist
tonight along with a period of showers that may contain brief
heavy rainfall. A few rumbles of thunder can not be ruled out.
Southwest wind gusts of 25 to 35 knots with the strongest of the
wind gusts towards the southeast New England coast. Wind gusts
gradually diminish after 06z as well as the concern for LLWS.
Friday...High Confidence. Lingering lower cigs/vsbys should
improve to mainly VFR conditions during the morning, but this
process may take until mid afternoon or so across portions of
the Cape and Islands. A few showers are possible at times, but
much of the day will feature dry weather in a given location.
W winds of 10 to 15 knots with gusts of 20 to 25 knots.
KBOS TAF...Moderate Confidence in TAF.
KBDL TAF...Moderate Confidence in TAF.
Outlook /Friday Night through Monday/...
Friday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance RA.
Friday Night: VFR. Windy with local gusts up to 30 kt.
Saturday through Saturday Night: VFR. Breezy.
Sunday: VFR. Slight chance RA.
Sunday Night through Monday: VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight...High Confidence. S winds gradually increasing overnight
but wind gusts and seas should remains below SCA thresholds.
Thursday and Thursday night...Moderate Confidence. A strengthening
low level jet will result in increasing SW winds to 25-35 kt during
the afternoon and especially during the evening. It is uncertain how
strong the gusts will get due to the presence of a strong low level
inversion but the best chance for 35 kt gusts will be 00-06z Thu
night. A gale watch continues for the waters. A few showers possible
Thu with a period of more widespread showers and isolated t-storms
Thu night.
Outlook /Friday Night through Monday/...
Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Rough seas up to 12 ft. Slight chance of rain.
Friday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 10 ft.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain.
Sunday Night: Winds less than 25 kt. Slight chance of rain.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from this evening through late tonight for
ANZ230>237-251.
Gale Watch from this evening through Friday morning for ANZ250.
Gale Watch from this afternoon through Friday morning for
ANZ254>256.
&&
SYNOPSIS...KJC/RM
NEAR TERM...Frank
SHORT TERM...KJC
LONG TERM...RM
AVIATION...Frank/RM
MARINE...KJC/RMHazardous weather outlook, Mar 30, 4:16 PM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 416 PM EDT Wed Mar 30 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-312030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 416 PM EDT Wed Mar 30 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254>256-312030- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 416 PM EDT Wed Mar 30 2022 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-251-312030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Massachusetts Bay and Ipswich Bay- 416 PM EDT Wed Mar 30 2022 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-312030- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 416 PM EDT Wed Mar 30 2022 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:47 AM EDT | Small Craft Advisory | BOX | 24 hr |
Nearby
Gale Warnings in Massachusetts, 2022Every gale warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.